Alert archive / Wisconsin / Freeze Warnings in 2014
Freeze Warning 2, NWS Green Bay, WI
NWS Green Bay, WI issued this freeze warning at Sep 17, 2014, 2:46 PM CDT for Vilas County, Wisconsin. It took effect at Sep 18, 2014, 1:00 AM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 17, 2014, 2:46 PM CDT (19:46 UTC)
- In effect from
- Sep 18, 2014, 1:00 AM CDT
- Expired
- Sep 18, 2014, 3:02 AM CDT
- In force
- 2 hr
- Issued by
- NWS Green Bay, WI
County Vilas County, WI
The radar
The Marquette radar (KMQT), 160 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.8 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1154 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
755 WWUS73 KGRB 171946 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 246 PM CDT WED SEP 17 2014 ...NEAR FREEZING TEMPERATURES EXPECTED OVER NORTH-CENTRAL AND PARTS OF FAR NORTHEAST WISCONSIN LATE TONIGHT... .A VERY COLD AIRMASS WILL BUILD INTO NORTHERN WISCONSIN BEHIND A STRONG COLD FRONT TONIGHT. THOUGH WIDESPREAD CLOUDINESS WILL ACCOMPANY THE FRONT THIS EVENING...SKIES ARE EXPECTED TO CLEAR AND WINDS ARE EXPECTED TO DIMINISH OVERNIGHT. CONDITIONS WILL THEREFORE BECOME FAVORABLE FOR AREAS OF FROST OR A HARD FREEZE TO DEVELOP LATE TONIGHT. WIZ005-180400- /O.NEW.KGRB.FZ.W.0002.140918T0600Z-140918T1300Z/ VILAS- INCLUDING THE CITY OF...EAGLE RIVER 246 PM CDT WED SEP 17 2014 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY. * TEMPERATURES WILL FALL BETWEEN 28 AND 34 DEGREES OVERNIGHT. * SENSITIVE VEGETATION MAY BE KILLED BY THE FROST OR FREEZE IF PROPER PRECAUTIONS ARE NOT TAKEN TO PROTECT THE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WIZ010>013-018-019-180400- /O.NEW.KGRB.FR.Y.0006.140918T0600Z-140918T1300Z/ ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...RHINELANDER...CRANDON...TOMAHAWK... ANTIGO 246 PM CDT WED SEP 17 2014 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY. * TEMPERATURES WILL FALL BETWEEN 32 AND 36 DEGREES OVERNIGHT. * SENSITIVE VEGETATION MAY BE KILLED BY THE FROST IF PROPER PRECAUTIONS ARE NOT TAKEN TO PROTECT THE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MPC
2 follow-up statements
253 WWUS73 KGRB 180317 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1017 PM CDT WED SEP 17 2014 ...NEAR FREEZING TEMPERATURES EXPECTED OVER NORTH-CENTRAL AND PARTS OF FAR NORTHEAST WISCONSIN OVERNIGHT... .A COLD AIR MASS WILL BUILD INTO NORTHERN WISCONSIN OVERNIGHT IN THE WAKE OF A STRONG COLD FRONT. THOUGH WIDESPREAD CLOUDINESS WILL ACCOMPANY THE FRONT EARLY...SKIES ARE EXPECTED TO CLEAR AND WINDS ARE EXPECTED TO DIMINISH OVERNIGHT. CONDITIONS WILL THEREFORE BECOME FAVORABLE FOR AREAS OF FROST OR A HARD FREEZE TO DEVELOP LATE TONIGHT. WIZ005-181300- /O.CON.KGRB.FZ.W.0002.140918T0600Z-140918T1300Z/ VILAS- INCLUDING THE CITY OF...EAGLE RIVER 1017 PM CDT WED SEP 17 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THURSDAY... * TEMPERATURES WILL FALL BETWEEN 28 AND 34 DEGREES OVERNIGHT. * SENSITIVE VEGETATION MAY BE KILLED BY THE FROST OR FREEZE IF PROPER PRECAUTIONS ARE NOT TAKEN TO PROTECT THE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WIZ010>013-018-019-181300- /O.CON.KGRB.FR.Y.0006.140918T0600Z-140918T1300Z/ ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...RHINELANDER...CRANDON...TOMAHAWK... ANTIGO 1017 PM CDT WED SEP 17 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THURSDAY... * TEMPERATURES WILL FALL BETWEEN 32 AND 36 DEGREES OVERNIGHT. * SENSITIVE VEGETATION MAY BE KILLED BY THE FROST IF PROPER PRECAUTIONS ARE NOT TAKEN TO PROTECT THE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
820 WWUS73 KGRB 180802 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 302 AM CDT THU SEP 18 2014 ...CLOUDY SKIES WILL PREVENT A FROST AND FREEZE THIS MORNING... .LOW CLOUDS HELD TEMPERATURES UP OVERNIGHT AND THEY ARE NOT LIKELY TO DROP MUCH BEFORE SUNRISE. THEREFORE THE FROST WARNING AND FREEZE ADVISORIES HAVE BEEN DISCONTINUED. WIZ005-180915- /O.CAN.KGRB.FZ.W.0002.000000T0000Z-140918T1300Z/ VILAS- INCLUDING THE CITY OF...EAGLE RIVER 302 AM CDT THU SEP 18 2014 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE FREEZE WARNING. TEMPERATURES WILL STAY ABOVE FREEZING DUE TO CLOUDS AND A STEADY BREEZE. $$ WIZ010>013-018-019-180915- /O.CAN.KGRB.FR.Y.0006.000000T0000Z-140918T1300Z/ ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...RHINELANDER...CRANDON...TOMAHAWK... ANTIGO 302 AM CDT THU SEP 18 2014 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE FROST ADVISORY. CLOUDS AND A STEADY BREEZE WILL PREVENT FROST FORMATION THIS MORNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this freeze warning went out at Sep 17, 11:34 AM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Sep 17, 11:34 AM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1134 AM CDT WED SEP 17 2014 UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND THURSDAY ISSUED AT 334 AM CDT WED SEP 17 2014 A BACKDOOR COLD FRONT WILL DROP SOUTH ACROSS THE REGION LATER THIS AFTERNOON AND TONIGHT. MOISTURE IS LACKING SO EXPECT ONLY CLOUDS AS THE FRONT GOES BY. TEMPERATURES MAY FALL LATE IN THE AFTERNOON IN THE FAR NORTH BUT OTHERWISE HIGHS WILL BE IN THE 60S TO NEAR 70. THE FRONT WILL MOVE SOUTH OF THE AREA TONIGHT BUT EXTENT OF CLEARING IS UNCERTAIN. IF SKIES CLEAR TEMPERATURES WILL FALL INTO THE UPPER 20S TO LOW 30S IN THE FAR NORTH RESULTING IN A FROST OR FREEZE. THURSDAY SHOULD BE PARTLY SUNNY AND A LITTLE COOLER ESPECIALLY NEAR THE LAKE AND BAY. .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY ISSUED AT 334 AM CDT WED SEP 17 2014 MODELS STILL IN FAIRLY DECENT AGREEMENT WITH THE OVERALL PATTERN ACROSS THE CONUS THROUGH THE PERIOD. TROUGHS OVER THE EAST AND WEST COAST WITH RIDGING OVER THE CENTRAL U.S. WILL BE REPLACED BRIEFLY WITH ZONAL FLOW OVER THE NORTHERN U.S. ON FRIDAY INTO SATURDAY. A STRONG RIDGE IS THEN FORECAST TO DEVELOP OVER THE ROCKIES/ALBERTA/SASKATCHEWAN EARLY NEXT WEEK...WITH A DEEP TROUGH DIGGING INTO THE EASTERN GREAT LAKES. MODELS HAVE TRENDED TOWARD THE LESS PROGRESSIVE ECMWF...AND SHOW A CLOSED/CUT OFF LOW PRESSURE SYSTEM...OR NEARLY CLOSED/CUT OFF LOW...SITTING OVER THE EASTERN GREAT LAKES EARLY NEXT WEEK. TEMPS LOOK TO BE NEAR OR SLIGHTLY ABOVE NORMAL AS THE FLOW BECOMES MORE ZONAL...THEN WILL FALL BACK BELOW NORMAL EARLY NEXT WEEK. SURFACE HIGH PRESSURE WILL BE SLIDING EAST OF THE AREA THURSDAY NIGHT...WITH STRONG RETURN FLOW SETTING UP ON THE BACK SIDE OF THE HIGH. 850MB TEMPS CLIMB TO BETWEEN 15-20C BY EARLY SATURDAY MORNING. FRIDAY LOOKS TO BE A BREEZY DAY AS SOUTH/SOUTHWEST WINDS PICK UP AT THE SURFACE AND ALOFT. AS THE SOUTHERLY FLOW STRENGTHENS AND MOISTURE INCREASES...WILL SPREAD POPS FROM MAINLY NORTH CENTRAL WI FRIDAY MORNING...ACROSS THE ENTIRE AREA BY FRIDAY EVENING. DO THINK THE MAJORITY OF THE WIDESPREAD PRECIP THROUGH FRIDAY AFTERNOON WILL REMAIN NORTHWEST OF THE FORECAST AREA...CLOSE TO THE APPROACHING COLD FRONT...SHORTWAVE...LOW LEVEL JET...AND HEIGHT FALLS. AS THESE FEATURES APPROACH AND CROSS THE AREA...WILL CONTINUE WITH LIKELY POPS ON FRIDAY NIGHT INTO SATURDAY. IT SHOULD BE NOTED THE 00Z ECMWF...AND TO SOME EXTENT THE 00Z GEM AND 00Z GFS ARE SHOWING THE MAJORITY OF THE PRECIP ENDING BY EARLY SATURDAY MORNING AS THE FRONT PUSHES THROUGH. LATER FORECASTS MAY HAVE TO TRIM BACK POPS ON SATURDAY IF THIS REMAINS THE CASE. 925MB TEMPS SUPPORT HIGHS IN THE LOW 80S ACROSS THE SOUTH ON SATURDAY...BUT WILL NOT GO THAT WARM AS TOO MUCH CLOUD COVER THE CHANCES FOR PRECIP WILL LIMIT SURFACE HEATING AHEAD OF THE FRONT. HOWEVER...IF THERE IS SOME CLEARING...THE WARM TEMPS ALOFT WOULD ALLOW TEMPS TO REALLY CLIMB EVEN BEHIND THE FRONT. SOME LOCALLY HEAVY RAINS WILL BE POSSIBLE FRIDAY NIGHT INTO SATURDAY AS PRECIPITABLE WATER VALUES CLIMB TO OVER 1.5 INCHES. SOME OF THIS MOISTURE MAY ACTUALLY BE FROM THE REMNANTS OF TROPICAL STORM ODILE...WHICH IS GETTING PULLED OUT OF THE SOUTHWEST U.S. IN THE STRONG SOUTHWEST FLOW AT MID-UPPER LEVELS. AS FOR SEVERE WEATHER CHANCES...MODELS CONTINUE TO SHOW SOME INSTABILITY...ANYWHERE BETWEEN 500-1000 J/KG...DECENT DEEP LAYER SHEAR OF 35-50 KTS...AND POTENT SHORTWAVE TROUGH CROSSING THE WESTERN GREAT LAKES ON SATURDAY. STILL THINK THE AMOUNT OF INSTABILITY WILL BE LIMITED THROUGH...DUE TO MORNING CONVECTION AND CLOUD COVER. LATEST TIMING OF THE FRONT WOULD SUPPORT THE STRONGER STORMS STAY SOUTH OF THE FORECAST AREA AS WELL. CYCLONIC FLOW WILL SET UP SATURDAY NIGHT INTO SUNDAY NIGHT...AS THE UPPER TROUGH DIGS OVER THE GREAT LAKES REGION...AND A SURFACE LOW TRACKS/DEEPENS AS IT EXITS INTO EASTERN CANADA. PLENTY OF LINGERING MOISTURE IN THE NORTHWEST/CYCLONIC FLOW...SO WILL KEEP SOME SMALL CHANCES FOR SHOWERS...ALONG WITH SOME CLOUDS... ESPECIALLY OVER THE NORTH. HIGH PRESSURE WILL SETTLE OVER THE AREA NEXT TUESDAY AND WEDNESDAY...WITH DRY WEATHER AND SLOWLY MODERATING TEMPS EXPECTED. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1133 AM CDT WED SEP 17 2014 A BACKDOOR COLD FRONT WILL DROP SOUTH ACROSS THE REGION LATE THIS AFTERNOON AND EVENING. MOISTURE IS LACKING SO EXPECT ONLY CLOUDS AS THE FRONT GOES BY. PLENTY OF MVFR CIGS BEHIND THE FRONT...AND THINK THESE CIGS WILL MAKE IT INTO THE NORTH-CENTRAL AND CENTRAL WISCONSIN TAF SITES. SOME CLEARING IS LIKELY ACROSS NORTH-CENTRAL WISCONSIN LATE...WHICH WILL RESULT IN A FROST OR FREEZE. SKIES WILL BECOME MOSTLY CLOUDY ONCE AGAIN THURSDAY MORNING OVER N-C WISCONSIN WITH MVFR CIGS...BUT PARTLY SUNNY FARTHER EAST. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......BERSCH AVIATION.......MPC
Hazardous weather outlook, Sep 17, 3:28 AM CDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 328 AM CDT WED SEP 17 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-180830- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 328 AM CDT WED SEP 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AREAS OF FROST ARE POSSIBLE OVER PARTS OF NORTH CENTRAL AND FAR NORTHEAST WISCONSIN LATE WEDNESDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS AT TIMES FROM FRIDAY THROUGH SATURDAY EVENING...BUT IT IS TOO EARLY TO DETERMINE WHETHER ANY OF THE STORMS WILL BECOME SEVERE. LOCALLY HEAVY RAINFALL IS POSSIBLE FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-180830- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 328 AM CDT WED SEP 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE POSSIBLE LATER TODAY AND TONIGHT AS GUSTY NORTH TO NORTHEAST WINDS AND BUILDING WAVES ACCOMPANY A COLD FRONT AS IT MOVES THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GUSTY SOUTH TO SOUTHWEST WINDS AND BUILDING WAVES MAY POSE A HAZARD TO SMALL CRAFT FRIDAY THROUGH SATURDAY EVENING. IN ADDITION...THERE IS A CHANCE OF THUNDERSTORMS DURING THIS SAME PERIOD.
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 2:06 AM CDT | Small Craft Advisory | GRB | 26 hr | |
| Sep 17, 2:46 PM CDT | Frost Advisory | GRB | Florence, Forest, Langlade, Lincoln, Marinette, Oneida | 12 hr |
Nearby
Freeze Warnings in Wisconsin, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.